Linear conservation laws of nonholonomic systems with symmetry

Pages: 967 - 976, Issue Special, July 2003

 Abstract        Full Text (195.9K)              

Dmitry V. Zenkov - Department of Mathematics, North Carolina State University, Raleigh, NC 27695, United States (email)

Abstract: In nonholonomic dynamics, symmetries do not always lead to conservation laws. In this paper we study conditions for a nonholonomic system with symmetry to have conservation laws linear in momentum.

Keywords:  Noether theorem, momentum map.
Mathematics Subject Classification:  Primary: 37J60, 37J15, 70H33; Secondary: 70G65, 70F25.

Received: September 2002;      Revised: April 2003;      Published: April 2003.